I have been back to the GP's and had losatan taken off completely. My BP was too low and i had a dizzy spell. Nearly fell on top of my Grt, Grandson who was here watching the football. The only trouble is my ankles are swollen and painful. So i was told to increase my water tablet (take two) and she gave me a fresh prescription for them doubling the size of them. Ankles are still swollen and BP is up to high now.


8 Replies

  • You're stressing again aren't you?

    Do you moniter your own BP at home? It wasn't until I'd been home testing for about 4 weeks that I realised mine isn't as bad as I thought. I use a wrist monitor which is supposed not to be as reliable as the cuff type, but the cuffs are so painful for me that I can feel my muscles curling up at the mere thought of that awful machine my GP uses.

    Now I take my cuff type in with me and show her the readings it logs automatically.

    Could your swollen ankles be a result of other heart problems?

  • I havent got a home BP taker i go to the GP 's to have it checked. I dont want to be taking it too often, that would be more of a worry to me. There is too much going on in the family at this moment in time . If its not one its the other going for Hospital apps.

    I try not too worry too much about myself when i have others poorly. Thanks for the reply everyone.


  • Most pharmacies will check BP. Would this be easier than docs.? You could explain about your problem with upper arm monitor

  • fastball, you haven't said what dose of Losartan you were taking or how "high" your BP is now. If it is very high, and if you were taking high dose Losartan, then perhaps you could go back on to it but at a lower dose?

    If your ankles are so swollen and painful, and you aren't taking anything that could cause this other than your water tablets, then I think you should return to your GP who should investigate you further.

    I have the opposite problem to you: 50mg Losartan doesn't reduce my blood pressure at all so I am being advised to double the dose - everything crossed that my usually 'intolerant-to-pill' body doesn't react, especially my already reduced kidney function.

  • I always thought that you had to come of bp meds slowly not just stop

  • When i came out of hospital i was taking 100mg of Lorsatan and my Bp was 101over65, or there abouts. My GP then reduced it to 50mg, i was on this for a week or so when i had a dizzy spell and nearly fell on my Grt Grandson . The following day i went GP's again and i had only took two of my three tablets.(reason being two of them couldn't be taken together). The lorsatan is taken at dinner time. My BP this time was 106 over 67, this is too low. That is why she said dont take the Losartan then leave it off. I have been back since foran infected toe and the GP mentioned my BP and did it again and its gone high 173 over 76, I then mentioned my ankles as they were really swollen as it was the afternoon. The Gp then said we can double up on Spironolactone from 25mg to 50mg . I have had a blood test done since and had my BP checked again and it is still high. It was the nurse who checked it and it was going to be forwarded to GP. So i might get called in for that. My kidney function has dropped so they are doing blood test every month . watch this space we will see what happens next. I still get short of breath when i do anything , so which is it going to be.


  • I was put on Losartan w/potassium , last winter was on it only 2 months .( I was previously on Lasinopril 10mg. which worked great for me but then after 2 yrs. I developed such a gagging choking, peeing my pants cough . Dr. checked me for lung cancer first before determining it was the Lasinopril which Dr. didn't want to admit in the beginning. ) After being on the Losartan w?potassium I had blood work because Dr. said this med can affect kidneys. Well it sure did everything was off Bun level was at 10 (too hig) my kidney function decreased to 80%. and other things were to low. You bet I got off that med quick. I found 25mg. lasartan kept my pressure at around 120/80 however the side affects were awful!! I was nervous all the time and was so irritable that i wanted to crawl out of my skin. I am med sensative. The channel blockers are the only meds I can tolerate after being on several over the last 4 years.

  • Thanks Maxyz3 for your reply I found it interesting what you said. My kidney function was down to 80% when i was in hospital, so thats good me coming of Losartan. They took me off it in hospital but when i was discharged they told me to start taking it again. It took several visits to the doc to be taken off it. I do feel a lot better with what i am now taking and i dont think i have any side affects. I'm hoping my new BP tablets are ok as it was a bit high last time it was taken. I'm about due for another check up on it, but will wait until after Wednesday when we bury my dear old Dad. who died two weeks ago, I'm hoping he died of old age, even tho he had lost a lot of weight.

    Again thanks fr imput .